MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; PROWLER SELECT

CODMAN AND SHURTLEFF, INC PROWLER SEL PLUS 150/5CM 45TIP; PROWLER SELECT
Catalog Number 606S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by an affiliate, during an ischemic stroke case, an embotrap stent retriever ¿jammed¿ into a prowler select plus 45 tip microcatheter (606s255fx, 30092209).The user was not able to push or pull the product out so finally they pulled out the prowler select plus microcatheter.The same embotrap and a new microcatheter (prowler select plus) was used and the procedure was successfully finished with a ten minutes delay.The physician does not feel the prolongation of procedure was clinically significant.No patient consequence and the patient is stable at home.Additional information received indicated that the device was inspected for damage prior to use and there was no damage noted.The devices were used and prepped as per the instructions for use.No excessive force had been applied to the device.The resistance was felt at the distal tip of the catheter.They were not able to torque the device.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by an affiliate, during a thrombectomy procedure, an embotrap stent retriever ¿jammed¿ into a prowler select plus 45 tip microcatheter (606s255fx, 30092209).The user was not able to push or pull the product out so finally they pulled out the prowler select plus microcatheter.The same embotrap and a new microcatheter (prowler select plus) was used and the procedure was successfully finished with a ten minutes delay.The physician does not feel the prolongation of procedure was clinically significant.No patient consequence and the patient is stable at home.Additional information received indicated that the device was inspected for damage prior to use and there was no damage noted.The devices were used and prepped as per the instructions for use.No excessive force had been applied to the device.The resistance was felt at the distal tip of the catheter.They were not able to torque the device.The device has not been returned for analysis and therefore no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device 30092209 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿catheter (body/shaft) - obstructed-in patient with loss of mc cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Per the instructions for use (ifu) remove the insertion tool with the preloaded device from the packaging hoop, taking care not to accidentally retract or advance the device from the insertion tool while doing so.Insert the distal end of the insertion tool through the rhv of the microcatheter and wait until fluid is seen exiting the proximal end of the insertion tool, confirming that the device is flushed.Advance the insertion tool until it is fully seated in the hub of the microcatheter.Fully tighten the rhv to hold the insertion tool securely in position.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint(b)(4).The purpose of this mdr supplemental #2 is to include the additional event information received on 8/13/2019.Additional information received indicated that the target vessel was the right middle cerebral artery (mca).Adequate flush been had been maintained through the devices.Excessive force had not been applied to the devices.There was difficulty advancing the microcatheter through the thrombus.The mc was not torqued but it was a ¿bit¿ rotated as needed.A guided catheter and a wire were used after that the mc and the embotrap when the ¿jam¿ happened.The devices were not ¿specially inspected¿ but no significant damage was seen.The devices were used and prepped as per the instructions for use.The embotrap function successfully as expected.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated: as reported by an affiliate, during a thrombectomy procedure, an embotrap stent retriever ¿jammed¿ into a prowler select plus 45 tip microcatheter (606s255fx, 30092209).The user was not able to push or pull the product out so finally they pulled out the prowler select plus microcatheter.The same embotrap and a new microcatheter (prowler select plus) was used and the procedure was successfully finished with a ten minutes delay.The physician does not feel the prolongation of procedure was clinically significant.No patient consequence and the patient is stable at home.Additional information received on 6/26/2019 indicated that the device was inspected for damage prior to use and there was no damage noted.The devices were used and prepped as per the instructions for use.No excessive force had been applied to the device.The resistance was felt at the distal tip of the catheter.They were not able to torque the device.Additional information received on 8/13/2019 indicated that the target vessel was the right middle cerebral artery (mca).Adequate flush been had been maintained through the devices.Excessive force had not been applied to the devices.There was difficulty advancing the microcatheter through the thrombus.The mc was not torqued but it was a ¿bit¿ rotated as needed.A guided catheter and a wire were used after that the mc and the embotrap when the ¿jam¿ happened.The devices were not ¿specially inspected¿ but no significant damage was seen.The devices were used and prepped as per the instructions for use.The embotrap function successfully as expected.The device has not been returned for analysis and therefore no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿catheter (body/shaft) - obstructed-in patient with loss of mc cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Per the instructions for use (ifu) remove the insertion tool with the preloaded device from the packaging hoop, taking care not to accidentally retract or advance the device from the insertion tool while doing so.Insert the distal end of the insertion tool through the rhv of the microcatheter and wait until fluid is seen exiting the proximal end of the insertion tool, confirming that the device is flushed.Advance the insertion tool until it is fully seated in the hub of the microcatheter.Fully tighten the rhv to hold the insertion tool securely in position.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
PROWLER SELECT
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8738849
Report Number1226348-2019-00920
Device Sequence Number2473631
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number606S255FX
Device Lot Number30092209
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/10/2019
08/13/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/25/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOTRAP; GUIDECATHETER; GUIDEWIRE